Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2011, 8:52 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 4, 2011, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072 WUUS54 KLCH 050152 SVRLCH LAC003-011-050245- /O.NEW.KLCH.SV.W.0075.110605T0152Z-110605T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 852 PM CDT SAT JUN 4 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES MITTIE... EAST CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES DRY CREEK... * UNTIL 945 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER MITTIE...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DRY CREEK BY 935 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3060 9314 3083 9313 3075 9291 3063 9290 TIME...MOT...LOC 0152Z 093DEG 7KT 3070 9294 $$ K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:21 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 4, 6:21 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT SAT JUN 4 2011
.AVIATION...
STRONG STORMS ALONG THE SOUTHERN MISSISSIPPI RIVER NEAR KROTZ
SPRINGS WILL MOVE EAST THROUGH THE EVENING HOURS WITH STORMS
AFFECTING LFT. STORMS ARE EXPECTED TO BEGIN LOOSING STRENGTH LATER
IN THE EVENING. THESE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. VFR WX OUTSIDE OF
STORM COMPLEXES. AREAS OF FOG AROUND SUNRISE WITH VSBY AROUND 4 TO
5 MILES.
&&
.PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUN 4 2011/
DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE
TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE
CONTINUES OVER MUCH OF THE SE. AFTERNOON HIGHS HAVE REACHED THE
UPPER 90S TO NEAR 100 ACROSS THE REGION HAVE AIDED THE DEVELOPMENT
OF ISO TSRA JUST N AND E OF THE REGION...AND CURRENTLY MOVING E.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG
DOWNBURST WINDS...BRIEF HEAVY RAIN...AND SOME HAIL POSSIBLE.
MORE OF THE SAME CAN BE EXPECTED AGAIN SUN...WITH AFTERNOON TEMPS
POSSIBLY A COUPLE OF DEGREES WARMER...WITH 100 EXPECTED JUST NORTH
OF THE I-10 CORRIDOR. WITH A WEAK UPPER DISTURBANCE CURRENTLY
MOVING W ACROSS THE SE INTO OUR REGION...ISO SHRA CAN BE EXPECTED
SUN...INCREASING TO SCT ON MON AS THE MOST MOISTURE AND LIFT WILL
BE OVER THE REGION. ONCE THIS DISTURBANCE MOVES FURTHER WEST AND
DISSIPATES...RAIN CHANCES WILL DIMINISH BACK TO ISOLATED AT BEST
FOR THE REMAINDER OF THE WEEK. SFC WINDS WILL BECOME MORE ONSHORE
BY THIS TIME...WHICH WILL LIMIT HIGH TEMPS INTO THE LOWER/MID 90S.
DML
MARINE...
VARIABLE WINDS 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE PERIOD AS
HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK AS A
SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST ACROSS THE
AREA.
FIRE WEATHER...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THIS WEEKEND.
AFTERNOON RELATIVE HUMIDITY VALUES OF 25-30% CAN BE EXPECTED FOR
SUNDAY AFTERNOON...ALONG WITH LIGHT NORTHEAST WINDS. THIS...COMBINED
WITH THE ONGOING DROUGHT CONDITIONS AND VERY DRY GROUND FUELS...FIRE
DANGER WILL REMAIN ELEVATED. BURN BANS REMAIN IN EFFECT FOR THE
ENTIRE AREA.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON
MONDAY AS A WEAK UPPER LEVEL DISTURBANCE TRACKS FROM EAST TO WEST
ACROSS THE REGION. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED FOR THE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 98 73 95 74 / 20 20 20 30 30
KBPT 73 97 73 95 74 / 20 20 20 30 30
KAEX 71 100 71 98 72 / 20 20 20 30 30
KLFT 73 98 73 95 74 / 20 20 20 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: CALCASIEU.
TX...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE.
GM...NONE.
&&Hazardous weather outlook, Jun 4, 6:05 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT SAT JUN 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA. BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-051115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 605 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 13
In the hours before
Local storm report, Jun 4, 7:12 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MELVILLE 30.69N 91.75W
06/04/2011 ST. LANDRY LA LAW ENFORCEMENT
MELVILLE PD REPORTS TREES DOWN ON JACKSON LANE.
&&
MOGGEDLocal storm report, Jun 4, 7:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL EUNICE 30.49N 92.42W
06/04/2011 E0.50 INCH ST. LANDRY LA PUBLIC
&&
MOGGEDSpecial weather statement, Jun 4, 7:29 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 PM CDT SAT JUN 4 2011
LAZ031>033-042-043-050130-
EVANGELINE LA-ALLEN LA-ST. LANDRY LA-ACADIA LA-JEFFERSON DAVIS LA-
729 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ALLEN...ST.
LANDRY...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 830 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EUNICE...MOVING WEST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DURALDE BY 735 PM...
BASILE BY 745 PM...
ELTON BY 800 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3061 9259 3060 9252 3060 9245 3057 9234
3044 9234 3043 9274 3062 9274
K. KUYPERLocal storm report, Jun 4, 7:49 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
749 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 2 SW EUNICE 30.47N 92.44W
06/04/2011 ACADIA LA PUBLIC
POWER POLE BLOWN OVER FROM WINDS.
&&
K. KUYPERLocal storm report, Jun 4, 8:34 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 2 SW EUNICE 30.47N 92.44W
06/04/2011 ACADIA LA PUBLIC
POWER POLE BLOWN OVER FROM WINDS.
0750 PM TSTM WND DMG 1 SSW BASILE 30.48N 92.60W
06/04/2011 ACADIA LA LAW ENFORCEMENT
SHED BLOWN INTO HIGHWAY 3068.
&&
K. KUYPERSpecial weather statement, Jun 4, 8:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 835 PM CDT SAT JUN 4 2011 LAZ041-042-050230- JEFFERSON DAVIS LA-CALCASIEU LA- 835 PM CDT SAT JUN 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 930 PM CDT... AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTHWEST OF IOWA...MOVING WEST AT 25 MPH. * GUSTY OUTFLOW WINDS FROM EARLIER STRONG THUNDERSTORMS WILL BE NEAR... LEBLEU SETTLEMENT BY 840 PM... MOSS BLUFF BY 850 PM... LAKE CHARLES BY 855 PM... LAKE CHARLES REGIONAL AIRPORT AND WESTLAKE BY 905 PM... SULPHUR BY 915 PM... CARLYSS BY 920 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3006 9330 3025 9347 3037 9298 3020 9290 11
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:01 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 59 min |
| Jun 4, 7:14 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Vermilion | 61 min |
| Jun 4, 7:29 PM CDT | Special Weather Statement | LCH | Evangeline | 61 min |
| Jun 4, 7:37 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 53 min |
| Jun 4, 7:45 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 60 min |
| Jun 4, 8:01 PM CDT | Tornado Warning | LCH | Jefferson Davis | 29 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 66 min |
| Jun 4, 8:35 PM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Jun 5, 1:06 AM CDT | Special Weather Statement | LCH | Cameron | 54 min |
| Jun 5, 1:34 AM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Jun 5, 2:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 5, 2:22 AM CDT | Special Weather Statement | LCH | Calcasieu | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.